zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A special class of polynomials orthogonal on the unit circle including the associated polynomials. (English) Zbl 0854.42021

Summary: Let (P ν ) be a sequence of monic polynomials orthogonal on the unit circle with respect to a nonnegative weight function, (Ω ν ) the monic associated polynomials of (P ν ), and let A and B be self-reciprocal polynomials. We show that the sequence of polynomials (AP ν+λ +BΩ ν+λ )/z λ , λ suitably determined, is a sequence of orthogonal polynomials having, up to a multiplicative complex constant, the same recurrence coefficients as the P ν ’s from a certain index value onward, and determine the orthogonality measure explicitly.

Conversely, it is also shown that every sequence of orthogonal polynomials on the unit circle having the same recurrence coefficients from a certain index value onward is of the above form. With the help of these results an explicit representation of the associated polynomials of arbitrary order of P ν and of the corresponding orthogonality measure and Szegö function is obtained. The asymptotic behavior of the associated polynomials is also studied.

Finally, necessary and sufficient conditions are given such that the measure to which the above introduced polynomials are orthogonal is positive.


MSC:
42C05General theory of orthogonal functions and polynomials
References:
[1]D. J. Dickinson (1958):On certain polynomials associated with orthogonal polynomials. Boll. Un. Mat. Ital.,13:116–124.
[2]Ya. L. Geronimus (1948):Polynomials orthogonal on a circle and their applications. Zap. Naucno-Issled. Inst. Math. Mekh. Kharkov. Mat. Obshch.,19: 35–120. (English translation (1961): Amer. Math. Soc. Transl.,3:1–78.)
[3]Ya. L. Geronimus (1960): Polynomials Orthogonal on a Circle and Interval. New York: Pergamon Press.
[4]P. Koosis (1980): Introduction toH p Spaces. London Mathematical Society Lecture Note, vol. 40. Cambridge: Cambridge University Press.
[5]P. Nevai (1984):A new class of orthogonal polynomials. Proc. Amer. Math. Soc.,91: 409–415. · doi:10.1090/S0002-9939-1984-0744640-X
[6]F. Peherstorfer (1992):On the asymptotic behaviour of functions of the second kind and Stieltjes polynomials and on the Gauss-Kronrod quadrature formulas. J. Approx. Theory,70:156–190. · Zbl 0760.41020 · doi:10.1016/0021-9045(92)90083-Z
[7]F. Peherstorfer (1992):Finite perturbations of orthogonal polynomials. J. Comput. Appl. Math.44:275–302. · Zbl 0781.42021 · doi:10.1016/0377-0427(92)90002-F
[8]F. Peherstorfer, R. Steinbauer (to appear):Characterization of orthogonal polynomials with respect to a functional, J. Comput. Appl. Math.
[9]O. Perron (1929). Die Lehre von den Kettenbrüchen, 2nd edn. Leipzig: Teubner
[10]J. Schur (1917): Über Potenzreihen, die im Inneren des Einheitskreises beschränkt sind. J. Reine Angew. Math.,147:205–232. · Zbl 02611056 · doi:10.1515/crll.1917.147.205
[11]T. J. Stieltjes (1884):Recherches sur les fractions continues. Ann. Fac. Sci. Toulouse8; Oeuvres Completes, vol. 2 pp. 402–566.
[12]G. Szegö (1967): Orthogonal polynomials, 3rd edn. American Mathematical Society Colloquium Publications, vol. 23. Providence, RI: American Mathematical Society.